MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM M HEAD 36MM +0; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US S-ROM M HEAD 36MM +0; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 1365-31-000
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Adhesion(s) (1695); Foreign Body Reaction (1868); Necrosis (1971); Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Synovitis (2094); Deformity/ Disfigurement (2360); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530); Unspecified Musculoskeletal problem (4535); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.No device associated with this report was received for examination.The adverse symptoms alleged and product code reported is associated with the depuy metal on metal articulation.A complaint database search and/or device manufacturing (dhr) reviews will not be performed.Monitor ¿ exempt per wi-7915 - known possible complication of joint replacement surgery.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Per internal procedures, the event information and any investigational inputs received as part of required follow up were reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device(s) was identified.- without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.- the device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.- from the event information received, it was not possible to determine the relations hip of the device to the reported event.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle litigation records received.Patient was revised was due to heavy metal poisoning.Also alleges pain, injuries, metallosis, metal wear, loss of mobility, tissue destruction, limited daily activities, scarring and disfigurement.Doi: (b)(6) 2008, dor: (b)(6) 2021, unk hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.
 
Event or Problem Description
Medical records were received and stated the following: the patient was revised to address osteolysis, metallosis, elevated metal ions, pain, crepitus in the hip.Operative note reported there was a gross egress of cloudy fluid consistent with metallosis, large defect of the capsule and external rotators.The abductor were completely necrotic and bone was gray and necrotic.There was corrosion in the femoral head and trunnion, extensive soft tissue muscular damage.Doi: (b)(6) 2008.Dor: (b)(6) 2021.Left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.After review of the medical record, the patient had elevated metal ion, pain, and crepitus in the hip.Revision notes stated that there was a gross egress of cloudy fluid consistent with metallosis.The abductors were completely necrotic.The head was noted to be corrosion as well as the trunnion.Mri showed joint effusion and synovitis within the pseudo capsule dehiscing into the trochanteric bursa.The abductor cuff was noted to be torn.The patient gets pain when walking, bending, and squatting.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: <
 
Event or Problem Description
Medical records received.On (b)(6) 2013 consultation report stated patient plans to have a right total hip arthroplasty on (b)(6) 2013 due to progressive osteoarthritis (no pc required).On (b)(6) 2020 mri was reported to show left hip joint effusion and synovitis with pseudocapsule dehiscing into the trochanteric bursa.(b)(6) 2020 note increased cobalt 6.6 and chromium 7.1.(page 1382 of 6668).On (b)(6) 2021 the patient had a left hip revision to address osteolysis, elevated metal ion levels, pain, crepitus, and metallosis.The surgeon observed that the abductors and bone were necrotic there was corrosion noted on the femoral head as well as the trunnion.The trunnion was cleaned off.A depuy pinnacle constrained +4 liner, and a 28+ 0 biolox delta ceramic femoral head were implanted during this procedure.(surgery page 1333 of 6668).On (b)(6) 2021 patient notes redness and itchiness around the incision site.On (b)(6) 2022 patient had a left hip revision to address dislocation and pain.During the procedure, the surgeon observed significant evidence of residual metal debris and there was clearly evidence of polyethylene wear.It was noted that there was evidence of wear on the ceramic from where the hip had dislocated causing abrasion and loss of the ceramic coating.Depuy components were implanted during this procedure (surgery 1417 and 5548).On (b)(6) 2023 medical records note that the patient reports elevated blood pressure, palpitations, chest pressure, weakness, and fatigue.Shortness of breath.Patient also reports that her kidneys are failing, and patient has ¿chromium in her blood from her hip¿.

Brand Name
S-ROM M HEAD 36MM +0
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
1210 ward av
west chester, PA 19380
6107428552
MDR Report Key13005132
Report Number1818910-2021-27915
Device Sequence Number1726647
Product Code LPH
UDI-Device Identifier10603295033363
UDI-Public10603295033363
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120599
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Model Number1365-31-000
Device Catalogue Number136531000
Device Lot Number2727446
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer03/16/2023
03/28/2023
10/31/2023
Initial Report FDA Received Date12/14/2021
Supplement Report FDA Received Date03/21/2023
04/18/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/17/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN CAN BONE SCREW 6.5MMX15MM; PINN CAN BONE SCREW 6.5MMX15MM; PINN CAN BONE SCREW 6.5MMX15MM; PINN MULTIHOLE W/GRIPTION 50MM; PINNACLE MTL INS NEUT36IDX50OD; S-ROM M HEAD 36MM +0; S-ROM*SLEEVE PRX ZTT, 16B-LRG; SMARTSET GMV 40G US EO; SROM*STM ST,30+4L NK,16X11X150; UNK HIP ACETABULAR LINER METAL PINNACLE; UNK HIP FEMORAL HEAD METAL; UNKNOWN HIP FEMORAL STEM; ZIMMER; ZIMMER; ZIMMER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceWhite